Quantcast

AVM Survivors Network

KEPPRA ALSO KNOWN AS LEVETIRACETAM 250mg


#1

Hi All
My Neurologist Started Me On This Medication.Would Appriciate Any Comments.

Many Thanks
Crystal


#2

Hi Crystal, I've been on the generic of Keppra for just over a year. First at 500mg twice a day, now 250mg twice a day. Its for seizures, although I have never had one that I know of. At first I thought this med was giving me fogginess & adding to balance issues, but now I don't know. I think I just needed time for my brain to clear out the clot from my bleed. Anyway, I don't have any problem with it other than thinking I don't really need it anymore...but I do what my neuro says and stay on it. I do remember seeing other discussions/blogs about Keppra on this site so if you can search these out, it may help too.


#3

Hi Dis

Thank You For Your Comment.
My Neurologist First Put Me On Carbamazepine For My Seizures And It Worked But Im Allergic To It It Brought Me Out In A Rash.Im Starting With A Low Dose 250mg And With In 4 Weeks They Want Me To Be Taking 800mg.I Do Hope It Works Fingers Crossed.
I Hope Your Well Take Care.
Crystal


#4

Hi Crystal! I'm also on Levotiracetam, but 1,000 mg in the am and 1,000 in the evening. I've been on it for 5 1/2 years and I don't seem to have any side effects from it. If you have any questions, please feel free to ask.

Stay Strong and Stay Positive!

Louisa


#5

I did a search for you…http://www.avmsurvivors.org/main/search/search?q=Keppra


#6

Hi Louisa

Thank You For Your Message.
Take Care
Crystal


#7

Hi Barbara

Thank You For The search.
Hope Your Well.x


#8

I know of others who are on Keppra and they are doing very well with it. Just like all of the other seizure meds, you need to build it up in your body to get to the dose your dr. wants you on. Starting off on a high dose can have some nasty side effects. That's why the drs. like to start us off on a low dose and build it up from there. That cuts down on the side effects and allows our body to adjust to it slowly.

Ben


#9

I think...darn short term memory loss, that they started me on 500 mg in the AM and 500 mg in the PM right after my brain bleed. Now I'm on 1000 mg AM and 1000 PM. I don't have any side effects at all. Thankfully!


#10

I get a bit dizzy the first 40 minutes after I take the Keppra (500mg 2 times a day). Exept for that it is okey. :)


#11

i take 1500 mgs of keppra everyday.2 in the morning one in the evening‚Ķnever really had a problem taking them and didnt suffer to bad from the side affects‚Ķi do have mood swings‚Ķbut not so bad anymore‚Ķive been on them for ÓľĀthree yrs now‚Ķthey do help a lot‚Ķso fOar when i have a seizure it was because i went to many hrs without taking my pills or i need a higher doseage‚Ķhope they help you‚Ķgood luck :slight_smile:


#12

Hi Lars

Hope Your well.Its My 5th Day Of Taking The Keppra So Far So Good.


#13

Hi Cassandra
Thank You For Your Message.Its My 5th Day Of Taking The Keppra So Far So Good.Hope Your Well.


#14

Youre welcome! :slight_smile: and im glad to hear its going good for you…im doung well thanks…hope you are as well. :slight_smile:


#15

I was on keppra but it made my hair fall out. I was completely bald in the back. Other than that I didn’t have any problems with it. I am now on topimax and it is causing nose bleeds. I have been thru many different seizure meds but so far all have caused side effects and I have to stop taking them.


#16

I left the hospital after AVM surgery.
I am on keppra (levetiracetam 500mg) twice a day, after a month I cut back to once a day then after another month I cut back to 1/2 pill of 250mg a day, My hair is falling out, I think its the keppra, doctors say no, but I am going to stop taking it. since it is the only thing I am taking… Question did your hair grow back.


#17

I take 2000mg am and 2000mg pm. Has had to be increased over the years and other meds added to it. I take Keppra, Lamictal, and Dr just started me on fycompa with them. Seems like with every medication increase or addition your body has to get used to it somewhat. They all make me sleepy.